Niacin hot flashes

Common Questions and Answers about Niacin hot flashes

niaspan

I am a 65yo F with chronic hot flashes not helped by bio-identical bi-est treatment. I am also being treated for hypothyroidism. Any suggestions for what is causing these hot flashes/night sweats?
You asked about hot flashes and B6 toxicity. All I can tell you is I started having hot flashes and B6 symptoms the very same month I went into menopause. It was like my body chemistry changed and I could no longer metabolize the B6. My hot flashes have subsided now with the help of taking herbs prescribed by a dr of oriental medicine and accupuncture. Like you I tried conventional methods to reduce my hot flashed but nothing helped until I found a licensed dr of oriental medicine.
I wake up in the middle of the night and feel like I am having a niacin rush, very hot. I was treated with radiation therapy as a infant in the 50's. Could this be thyroid trouble?
Hi , Can any one tell me please , I have a breast cancer removal and overies removal two years ago, after thet i am in medication tamoxfen amd vit. i had a hot flashes but its reduced after that now i am in a ( hard ) diet with 5 days aweek exercise but the hot flases getting to much in order that i cannot sleep at nite> Dose the diet and exercise with tamoxfen exhilarate hot flashes ?
I am aware that niacin can cause hot flashes...niacinamide is a different med...can it also cause hot flashes?
hot flashes (my grandma had them in her 80s)- which can be related to estrogen reduction or rapid heart rate (how's your sister's pulse?), a dysfunction of the sweat glands (see dysautonomia forum), taking niacin (had an elderly confused neighbor who thought her home was on fire after taking niacin), dehydration and too much sun (can cause heat stroke), and fever.
By contrast, slow-release niacin preparations reduce the hot-flush effect by releasing niacin over an extended period of 12 hours or longer. Most of these preparations are unsafe and I do not recommend them. “No-flush” niacin preparations, such as inositol hexaniacinate and nicotinamide, are widely sold as niacin alternatives that do not cause hot flushes. In my experience, however, they simply do not work. In other words, no flush, no effect.
Last night as I was lying in bed, I felt a heat sensation in my head, like my head was on fire. First I thought it was hot flashes because I'm perimenopausal. Then, my arms and chest became very itchy and hot. Then I felt tingling in my arms and my thighs, like pins and needles. There was no numbness though. It lasted about 15 minutes. After these symptoms were gone, I felt nauseousI feel fine this morning. What could have caused this? Thanks for any help.
Try the vitamin Niacin 500 mg time released make sure they are time released You may fell a tingleing feeling like flushing hot flashes and drink lots of water and cranberry juice the niacin is great for circulation,It flushes your blood system with just one a day.
I get nauseous and dizzy after I eat and sometimes I get headaches and hot flashes (my ears turn red and get hot). Anyone ever experience anything like this?
lalapple--hot flashes feel more like a niacin rush to me (a surge of heat that runs through my body). what you described sounds more like a panic attack (more adrenalin based). PegOnPeg--black cohash is one of those herbs that's got liver warnings.
Two things may help lower your cholesterol. One is niacin. It is effective for some; others get little benefit. Hot flashes are a common side effect. Another that has evidence to support its effectiveness is a red rice yeast. Here is a Mayo Clinic web site report: http://www.mayoclinic.
that idea might make you forget about the hot flashes! Seriously, I hope you find the cause, try to relax, stress is bad for the heart.
Unfortunately, only nicotinic acid raises HDL cholesterol, and this drug can be difficult to take because of its propensity to cause flushing, itching and hot flashes. In general, taking niacin to treat cholesterol levels should be supervised by a doctor. A three-drug regimen of niacin, cholestyramine, and gemfibrozil has been shown to increase HDL cholesterol substantially, but this drug combination can be particularly difficult to tolerate.
I have found that now that I'm probably heading into menopause and I get occasional hot flashes that the hot flashes don't bug me.
Hi Erik, I take 500mg Niacin at bedtime. I take an OTC brand by Spring Valley called "No Flush" Niacin (I buy it at Wal-Mart). By taking both it and the Omega 3 at bedtime, I sleep through any uncomfortable side effects... but, with the "No Flush" Niacin, I have very little of the awful "hot flashes" I got when taking Niaspan. I have mitral valve regurgitation and (so far) poorly controlled hypertension.
Ive been having the same flushing n light headedness problem after eating, the symptoms are the worst in the morning after ive finished eating , symptoms start within 30 mins of eating , n i get this flushes on my face, hot flashes, lightheadedness, my voice starts to deteriorate , i start gettn really anxious , i start hyperventilating , n my neck starts gettn really swollen, and i keep burping , n my upper abdmon is in mild pain, my far most biggest problem is my HOARSE VOICE, sometime when i
The good news is the heat will turn into full blown hot flashes later, but they don't last nearly as long as what you're going through now. They last minutes or hours instead of days. I've found a tear-jerker followed by a good comedy help to relieve the depression more than anything else. I feel your pain - literally.
Hot flashes/sensitivity to hot/cold - When we eat sugar we get hot flashes, cold sweats, hot sweats, but it seems random and the hot flashes are worse when our tongue coating is at its strongest coating. A temporary remedy - Through trial and error I found that taking Colostrum (IGG containing supplement), Chlorella, niacin (for the cold hands and feet), made my fatigue much less, and cleared up my skin, as long as I followed a natural diet.
Hot flashes/sensitivity to hot/cold - When we eat sugar we get hot flashes, cold sweats, hot sweats, but it seems random and the hot flashes are worse when our tongue coating is at its strongest coating. A temporary remedy - Through trial and error I found that taking Colostrum (IGG containing supplement), Chlorella, niacin (for the cold hands and feet), made my fatigue much less, and cleared up my skin, as long as I followed a natural diet.
it's just the 70 degree AZ sun shining through the window...better than HOT FLASHES though...teeeheeee. I'm sorry....needed to laugh today. Thanks for joining me in a healthy LOL , Dallas....
Rather than have hormone replacement my doctor has put me on a mild anti-depressant. He clearly is unable to stop the hot flashes but he feels we can control them and other symptoms by taking a mild dose of Citalopram. I have been getting SEVERE!! thigh cramps. Most times in the night but I have also had them hit me out of the blue while sitting. I feel like I have been kicked by a horse as it hurts so bad and continues to be sore for weeks afterwards.
but went down at times..heart rate goes up.. my sytoms took 4 days to show but they were,,cold sweats, hot flashes,anxtys,felt like insulation me all over,,sleep not much about 3 hrs anight..couldnt handel the noise at all..drank alot of fluids and took aloit of baths VERY HOT TOO...but this will last from 9 days threw 14...then to the mind game..its not good either but beath the 1st part..you rember when you were younger you had the flu so bad that you couldnt walk ..
I have been on both for about a month and see no difference. I have not lost a pound and the hot flashes are as hot as ever and still no libido. I have three more bottles to go, so I am hoping that it will kick in yet. But I am afraid it is just another gimmick and money grab because if it did work then every body would be on it. I will let you know how it goes. For now I would save my money and I will let you know how it goes. So far not so good.
I thought it was related to my starting menopause (Another variation of hot flashes?) but none of my health care providers have ever heard of this. I wasn't too concerned because once I had my menses the symptoms would disappear for a few weeks. However, the past month I've had transient, chronic, numbness occurring. Usually between my shoulder blades, down the posterior humurus (bilat), posterior femur (bilat), sometimes across posterior hip bones.
Hey man at least your not like me and stopped last saturday went through a week of WD's got better slipped up one night, on very small dose and now have them all over again. This time its horrible hot flashes, energy and depression. WOW if this isnt an eye opener.
) of vitamin D3 in December of last year and that's when my hair stopped falling out around the same time. And the crippling hot flashes stopped. I thought I might needed it since I never go outside, not the way I used to. Never did I think that it might help me stop my hair fall. I'm still not sure if that's what helped it but my hair is ok now. Not thick, but not falling out in clumps anymore. My sweats have come back, but not at all as strong as last year.
last pill was 8pm last night, so 22 hours into this and I am freezing cold, have wicked diarrhea, hot flashes, and it really feels like someone is pulling down on my brain by my spinal cord, and my stomach is in knots and I think my leg muscles are beginning to cramp up into charlie horses. Did I read a poster saying this can last UP to a month?? NOOOOO! I can't feel like this for a month and no way can I go to a doctor about this to get "weened off" ...
MedHelp Health Answers